vit D

Hi everyone 4weeks ago I asked for a vit d test as I've been recently diagnosed with underactive thyroid my reading was 18 so doc put me on 2000u of vit d 3 times a week my problem is the day after I take it I'm wiped out feeling sickly and tired which is awful why is this happening and what shall I do ? I'm also on thyroxin 75 mcg daily I'm diabetic so on metformin as well help please

5 Replies

oldestnewest
  • I am sorry you are feeling unwell.

    Levothyroxine is taken first thing with a glass of water and wait about an hour approx before eating.

    I think it is advisable, if taking other supplements or medication to take them 4 hours apart from levo as it may affect the uptake of levo. Some say 2 hours but I would rather be cautious. Some medications do affect the uptake of levo.

    Some people do not feel too good initially on taking levothyroxine but it usually settles down. Those who take Vitamin D will tell you of their experiences.

    When you go for a blood test for your thyroid hormones (usually six weeks after starting) don't take levothyroxine before it, take it afterwards. If you've eaten leave 2 hours either side of taking levo.

    Always ask for a print-out of your results, with the ranges (we are entitled) for your own records and so you can post if you have a query. Be wary of doctors telling you that as you are in the 'normal' range you don't need more medication. That means this particular doctor thinks you are 'well' when your TSH reaches 'in range'. Most of us only feel better when our TSH is low or even suppressed but the medical profession don't appear to know this.

    It does take a while to get to a dose which makes you feel well. I hope you feel better soon.

  • ...VitD is fat soluble so best eaten with the main meal containing good fats. You are extremely LOW and the suggested dose will take you a long time to raise your levels.

    grassrootshealth.net

    There is a chart on the above link showing you the levels and how much you need to take according to your results. If your result was nmol/L then you need to divide it by 2.5 to be the same as the chart. So it would seem you need 6000IU's daily. Take it easy and increase it slowly. Hope you soon feel better.

    Do you have Hashimotos ?

  • Hi Make sure your calcium is OK . If below range you need some to absorb the D. If over range then D is dangerous to take.

    Jackie

  • Thanks everyone will speak to doctor after my check up blood tests

  • I was prescribed Fultium vitamin D by my Endo... but made me very nauseous, and my skin felt prickly, the upshot is I now purchase vitamin D from Healthspan, and take 3000 iu a day, with no problems, and my last blood test showed I was now just in range. Also the pharmacist has yellow carded the Fultium

You may also like...